Episodes where my dad can't breath

Has anyone else had this problem? It used to only happen when my father was eating, but now it happens every once and a while when he isn't eating. He has been diagnosed with Parkinson's for about 8 years now. The symptoms have gotten a lot worse this last year. It is very scary when it happens. He can't breath at all except for gasping for air. He has even started turning blue one time and I got so scared.  It usually last for about (seems like forever) 30 sec to maybe even a minute.

7 Replies

oldestnewest
  • Always PD sufferers should eat only during ON time, should not eat during OFF time ( when medication is not working ) this happens due to chocking, please check medication schedule. L-Dopa medications either Ayurvedic or Allopathic should be always taken in empty stomach, stay for 30 to 45 mins after medication without eating anything, generally in 30 to 45 mins ( depends from patient to patient) medication starts working, patient experience the action, when one feels comfortable after that only should consume food. For faster action of medication, one can take fresh lemon juice or even big slice of water melon. Please try above, if it does not improve, please consult your doctor.

  • My father has never and will not take meds for Parkinson's...

  • Excellent !!.   If Ayurvedic is okay with him with no / little side effects, please ask your father to take Kapikachu ( Mucana - MP ), Ashwagandha Tabs ( established reversal of AZ & PD in animal models ), one gets lot great relief.

    God Bless you & your family.

  • Hi Sunshinecalli

    This problem is very familiar to me.

    It's a daily problem of my husband.

    Yes it is scary.

    It happens only on his OFF time.

    Once, I called an ambulance. When the paramedics came they checked his oxygen level;it was 100%. That really surprised me as he was panting. At the hospital his oxygen was still OK.

    I feel that on OFF time the muscles in the diaphragm are weak. The muscles may not expand as in normal breathing. This can create a feeling of breathlessness. This condition can be worsened by the discomfort that this causes and create a panic feeling. The followup then is to try to handle these moments until the medication kicks in. I am describing my husband's condition and my interpretation of what is happening.

    I would advise you to have this problem attended to.

    Your father needs to be check out especially if he turns blue. There may actually be another cause. I share my daily experience if after a check your father still has the problem.

  • Yes it can be off symptom and can also be dystonia of the diaphragm.  w.  Needs expert checking.  Many medics don't understand or believe it. 

  • Your doctor should know about this, plse tell him or her. It could be something easily resolved in the early stage, or not related to PD. I did get short of breath when I tryed to talk too fast or talk while I was walking, but I was very underweight.  Now I am gaining weight.  I would not try to guess------let us know what it was. good luck to you and your father.

  • Even though this thread is 3 months old, I'd still like to respond. When my meds are off and there is either a lot of pollen or a lot of mold outside, I sometimes have great difficulty in breathing. The air goes into my nose and down into my lungs just fine, but it feels like no oxygen is getting into my blood. In actuality, this is probably not the case since I don't pass out. I maintain that the wearing-off symptoms attack whatever parts of our bodies are the most vulnerable. And when there is a lot of pollen or mold outside, my respiratory system is very vulnerable.

    I'll repeat what I've said in several posts, so please bear with me. Facial massage, when my meds are off, has helped me so much. (Based on a book, Facial Reflexology: A Self-Care Manual, by Marie-France Muller.) When I'm having a hard time breathing, I put my feet up, close my eyes and gently massage the bridge of my nose and down the entire length of my nose, around the base of my nostrils, between my eyebrows, just above my eyebrows, and high on my cheek bones. It deeply relaxes my breathing, and in fact, deeply relaxes all of me.

You may also like...